advertisement
Question
Posted by: Jules | 2011/09/13

Yasmin and blood clots

Hi,

i''ve been on Triphasil for almost 10 years now and decided it''s time for a switch. My gynae prescribed me some Yasmin but now that I''m looking more into it, I see many studies have shown it to be linked to an increased risk of blood clots compared to other BCP which do not contain drospirenone.

MY worry is also, earlier this year (When I was still on Triphasil), I had a long flight (7hrs+), and my legs were incredibly swollen. I never really made the link with the BCP until now. And I know I was on Triphasil at the time, but wouldn''t Yasmin be worse?

Now before I start going on Yasmin, I want to know how serious is this risk and whether I should go on some other BCP?

Which other BCP woudl you recommend?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If you are at risk for leg clots - smoking, over 35, family history,etc, then you should be cautious. Otherwise the risks are there with all the Pills though they may be a bit higher with some. Swollen legs during a flight are most likely from fluid retention rather than clots.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2011/09/19

If you are at risk for leg clots - smoking, over 35, family history,etc, then you should be cautious. Otherwise the risks are there with all the Pills though they may be a bit higher with some. Swollen legs during a flight are most likely from fluid retention rather than clots.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement